Move to one liquid concentration of these pediatric pain and fever reducers is the latest industry effort to help parents and caregivers avoid any potential dosing confusion
Presently, families can purchase more than one concentration of single-ingredient pediatric liquid acetaminophen medicines in the United States. This voluntary change means the current children's strength of liquid acetaminophen (160 mg / 5 mL) will become the only liquid concentration available for all children under 12-years-old, and the current concentrated infant drops will no longer be sold.
"CHPA member companies are voluntarily making this conversion to one concentration to help make it easier for parents and caregivers to appropriately use single-ingredient liquid acetaminophen," said CHPA President and CEO Scott Melville. "We are committed to providing parents and caregivers with the tools and information they need to help give their children the right amount of these medicines."
CHPA and its members will be working to ensure healthcare providers have the information they need to help answer parents' questions about the change. During the transition, the makers of these medicines also will work with retailers to ensure that, as the new medicines are introduced, the more concentrated infant drops will be removed from store shelves.
It is important to be aware that there will be a time period when both concentrations of infants' acetaminophen liquid products (the concentrated drops and the new 160 mg / 5 mL concentration) will be available in stores and in medicine cabinets. Consumers should always read and follow the label and pay particular attention to the concentration, especially when a healthcare provider gives dosing instructions.
The single-concentration liquid medicines will have additional enhancements to their age-appropriate dosing devices. Specifically, infants' products will have syringes for more accurate dosing and flow restrictors. Children's products, for ages two to under 12-years-old, will continue to offer dosing cups.
Acetaminophen is the most commonly used children's medicine for relieving pain and reducing fever. It provides parents and caregivers with an important doctor-recommended treatment option for relieving pain and fever in children when used as labeled.
More information is available at www.chpa-info.org.
CHPA is the 130-year-old-trade association representing U.S. manufacturers and distributors of over-the-counter medicines and nutritional supplements.
SOURCE Consumer Healthcare Products Association
Subscribe to our Free Newsletters!